Tornadoes · United States · Texas · 2015
EF0 tornado, Jean to Farmer, Texas, May 19, 2015
From Jean to Farmer, this EF0 tornado ran 0.2 miles across Young County on May 19, 2015, touching down at 5:35 PM CDT and reaching 65 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 19, 2015
- Touchdown
- 5:35 PM CDT (22:35 UTC)
- Lifted
- 5:37 PM CDT (22:37 UTC)
- On the ground
- 2 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 65 yards (59 m)
- Deaths
- 0
- Injuries
- 0
- County
- Young County
- Touchdown point
- 33.347, -98.553
- Lift-off point
- 33.349, -98.550
- Record number
- 1505191635-01
What the Weather Service recorded
Another cold front stalled across north Texas, leading to favorable conditions for thunderstorms and severe weather. The front, which stalled just south of the Red River, began to move slowly southeast during the night of the 19th and led to numerous severe weather reports across Wise, Jack, and Palo Pinto Counties.
A trained spotter observed a tornado northwest of Loving. The tornado occurred in open fields, and produced little to no damage.
A trained spotter observed a second tornado to the northwest of Loving. This tornado also produced minimal damage over open country.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
2 minutes of warning. NWS FWD issued a tornado warning for this county at 22:33 UTC, 2 minutes before the tornado touched down, in force until 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 17:00 UTC | Flash Flood Watch | FWD |
| 21:18 UTC | 22:15 UTC | Severe Thunderstorm Warning | FWD |
| 22:11 UTC | 23:00 UTC | Severe Thunderstorm Warning | FWD |
| 22:33 UTC | 23:00 UTC | Tornado Warning | FWD |
| 22:46 UTC | 01:45 UTC | Flood Advisory | FWD |
| 22:56 UTC | 04:51 UTC | Tornado Watch | FWD |
| 22:57 UTC | 00:00 UTC | Severe Thunderstorm Warning | FWD |
| 23:47 UTC | 00:45 UTC | Severe Thunderstorm Warning | FWD |
| 23:56 UTC | 00:45 UTC | Severe Thunderstorm Warning | FWD |
| 00:42 UTC | 01:45 UTC | Severe Thunderstorm Warning | FWD |
| 00:52 UTC | 03:45 UTC | Flash Flood Warning | FWD |
| 00:59 UTC | 01:45 UTC | Severe Thunderstorm Warning | FWD |
| 01:42 UTC | 02:45 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 19, 3:50 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 19, 3:50 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT TUE MAY 19 2015 CORRECTED FIRST LINE IN 4TH PARAGRAPH .DISCUSSION... DUE TO PERSISTENT LOW CLOUDS...AFTERNOON TEMPERATURES ARE GENERALLY COOLER THAN 24 HOURS EARLIER. BUT WITH DEW POINTS AROUND 70F AND LITTLE TO NO INHIBITION...CONVECTIVE CELLS HAVE DEVELOPED ACROSS NORTH AND CENTRAL TEXAS IN SIMILAR FASHION. MLCAPE VALUES HAVE SOARED ABOVE 2000J/KG IN MANY AREAS SOUTH OF THE I-20 CORRIDOR...WITH VALUES APPROACHING 2500J/KG IN FAR SOUTHERN ZONES WHERE TEMPS HAVE REACHED THE MID 80S. PW VALUES NEARLY 2 INCHES IN THESE AREAS WILL ASSURE CONSIDERABLE PRECIP LOADING IN STRONG UPDRAFTS. DESPITE MORE PROGRESSIVE MOVEMENT TODAY...THIS SHOULD RESULT IN A FEW DOWNBURSTS...A SUBSET OF WHICH MAY REACH SEVERE LIMITS AT THE SURFACE. SPEED SHEAR IS RATHER ORDINARY...BUT THE DIRECTIONAL SHEAR IN THE LOWEST 3KM IS SUFFICIENT TO ROTATE THESE STRONG UPDRAFTS. IN HIGH-INSTABILITY ENVIRONMENTS...TORNADOES CAN OCCUR WITH THESE MINI-SUPERCELLS. ALTHOUGH THE LOW-LEVEL FLOW REMAINS WEAK...IT HAS RECOVERED ENOUGH TO PREVENT THE SLOW-MOVING MEANDERING STORMS WE ENCOUNTERED ON MONDAY. NONETHELESS...THE FLOOD THREAT WILL CONTINUE WITH HIGH PRECIPITATION EFFICIENCY AND SATURATED SOILS. CREEKS AND STREAMS...AS WELL AS MAIN-STEM RIVERS...REMAIN PRONE TO FLOOD. NORTH OF I-20...TEMPERATURES ARE STRUGGLING TO REACH 80 DEGREES. THIS IS LIMITING INSTABILITY TO VALUES UNDER 1500J/KG. BUT IN FAR NORTHERN ZONES...WHERE A PASSING SHORTWAVE WILL ENHANCE THE FORCING ALOFT...DEEP SURFACE-BASED CONVECTION WILL OCCUR. THOUGH STILL IN THE WARM SECTOR...THESE CELLS WILL BE CLOSER TO A FRONTAL BOUNDARY...WHICH WILL BACK THE SURFACE WINDS...ENHANCING THE TORNADO THREAT. AT THIS TIME...ONLY MONTAGUE AND COOKE ARE INCLUDED IN A TORNADO WATCH THAT CONTINUES THROUGH 9 PM. MUCH OF THIS CONVECTION IS DIURNALLY DRIVEN AND WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE BULK OF THE ACTIVITY OVERNIGHT WILL BE NORTH OF THE I-20 CORRIDOR...ASSOCIATED WITH THE TRANSITING SHORTWAVE ENERGY. THE SEVERE POTENTIAL WILL DIMINISH... BUT THE THREAT OF HEAVY RAIN WILL PERSIST. DESPITE SOME SUBSIDENCE AND SHORTWAVE RIDGING ON WEDNESDAY...THE EXITING SHORTWAVE TROUGH WILL HELP DRAG THE FRONTAL BOUNDARY INTO THE I-20/I-30 CORRIDORS AT PEAK HEATING WEDNESDAY AFTERNOON. SEVERE STORMS WILL BE POSSIBLE ALONG THE BOUNDARY...BUT THEIR DURATION WILL DEPEND ON THE SPEED OF THE FRONT AND THE EXTENT OF THE CONVECTION DEVELOPING A SOUTHWARD-MOVING COLD POOL THAT COULD LIMIT THE LIFESPAN OF INDIVIDUAL UPDRAFTS. HOWEVER...STORM MOTION NEARLY PARALLEL TO THE BOUNDARY COULD PROLONG ROTATING UPDRAFTS SUFFICIENTLY FOR A FEW TORNADOES. THEN AGAIN...IF TOO MANY UPDRAFTS ARE COMPETING...TRAINING ALONG THE BOUNDARY AND A RESULTING FLOOD THREAT MAY BE THE PRIMARY HAZARD. DEPENDING ON THE EXTENT OF THE WEDNESDAY CONVECTIVE ACTIVITY...THE FRONT MAY PASS THROUGH THE ENTIRE CWA. EVEN THOUGH DEW POINTS WILL BE REDUCED IN THE POSTFRONTAL AIR ON THURSDAY...OVERRUNNING 850MB MOISTURE AND RENEWED SOUTHWEST FLOW ALOFT SHOULD PREVENT A BREAK IN THE WET PATTERN. RAIN CHANCES WILL STEADILY INCREASE INTO THE HOLIDAY WEEKEND...LIKELY DISRUPTING OUTDOOR ACTIVITIES. IT STILL APPEARS THE MAIN EVENT WILL BE SATURDAY NIGHT INTO SUNDAY...WHEN A POTENT SHORTWAVE TRACKS THROUGH NORTH AND CENTRAL TEXAS. GUIDANCE REMAINS IN GOOD AGREEMENT WITH THE POSITION AND TIMING...THOUGH THIS FAR OUT...THERE ARE UNSURPRISINGLY SOME DIFFERENCES IN STRENGTH. WITH THE CURRENT PROJECTED TIMING...THE MAIN CONCERN WOULD BE WIDESPREAD RAINFALL AND FLOODING. 25 && .AVIATION... /ISSUED 109 PM CDT TUE MAY 19 2015/ CONCERNS...SCATTERED SHOWERS/THUNDERSTORMS. MVFR REDEVELOPING AFTER 06Z...GOING DOWN TO IFR BY 10Z WEDNESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAD ALREADY DEVELOPED ACROSS NORTH AND CENTRAL TEXAS AS OF 1730Z. HAVE PLACED A TEMPO TSRA FOR THE 19-24Z PERIOD IN THE METROPLEX AND WACO. EXPECT MVFR CEILINGS TO SPREAD BACK NORTH OVERNIGHT TONIGHT. CEILINGS SHOULD LOWER TO IFR BY 10Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING...FOR NOW HAVE PLACED VSCH STARTING AT 10Z. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 83 61 74 62 / 60 50 50 40 40 WACO, TX 71 85 65 77 63 / 30 20 50 40 40 PARIS, TX 68 80 60 74 59 / 50 50 50 40 30 DENTON, TX 69 81 59 71 60 / 60 50 50 40 40 MCKINNEY, TX 69 81 60 74 60 / 60 50 50 40 30 DALLAS, TX 70 84 62 74 63 / 50 50 50 40 40 TERRELL, TX 70 83 63 77 62 / 40 40 50 40 30 CORSICANA, TX 70 84 65 77 64 / 30 30 50 40 30 TEMPLE, TX 69 84 67 78 64 / 20 20 40 40 40 MINERAL WELLS, TX 68 81 59 71 60 / 50 50 50 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ091-100>102- 115-116. && 58/25
Hazardous weather outlook, May 19, 4:00 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE MAY 19 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A FEW STORMS COULD BRIEFLY REACH STRONG TO SEVERE LIMITS WITH HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO IS POSSIBLE THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL ON TOP OF SATURATED SOILS MAY POSE A FLOODING PROBLEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY THROUGH MONDAY. ISOLATED AREAS OF SEVERE WEATHER WILL BE POSSIBLE EACH DAY...ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAIN AND FLOODING. SEVERE WEATHER CHANCES WILL INCREASE THIS COMING WEEKEND...THOUGH MANY UNCERTAINTIES EXIST ON OVERALL THREATS AND SYSTEM EVOLUTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTHWEST OF A LAMPASAS TO WACO TO ATHENS LINE THROUGH THIS EVENING.
In the hours before
Special weather statement, May 19, 2:50 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT TUE MAY 19 2015
TXZ134-192030-
ELLIS TX-
250 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARDWELL...OR NEAR ENNIS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAXAHACHIE...ENNIS...MIDLOTHIAN...RED OAK...FERRIS...PALMER...OAK
LEAF...BARDWELL...ALMA...GARRETT AND PECAN HILL.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35E BETWEEN MILE MARKERS 392 AND 409.
INTERSTATE 45 BETWEEN MILE MARKERS 244 AND 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3215 9674 3240 9699 3255 9680 3255 9653
3253 9651 3251 9650 3251 9651 3250 9650
3248 9651 3243 9648 3241 9644 3235 9645
3233 9643 3233 9638
TIME...MOT...LOC 1950Z 235DEG 25KT 3233 9675
AJSLocal storm report, May 19, 3:26 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 4 ENE WAXAHACHIE 32.42N 96.79W
05/19/2015 ELLIS TX LAW ENFORCEMENT
TORNADO 4 MILES EAST OF WAXAHACHIE. MEDIA VIDEO CONFIRMS
TOUCHDOWN.Special weather statement, May 19, 4:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT TUE MAY 19 2015
TXZ119-121-192215-
DALLAS TX-KAUFMAN TX-
431 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS AND NORTHERN
KAUFMAN COUNTIES UNTIL 515 PM CDT...
AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COMBINE...OR NEAR SEAGOVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MESQUITE...TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...CRANDALL...
COMBINE...TALTY...OAK GROVE...POST OAK BEND CITY...OAK RIDGE AND
LAWRENCE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 485 AND 512.
LAT...LON 3259 9608 3250 9650 3251 9651 3251 9650
3253 9651 3255 9654 3262 9662 3281 9642
3282 9630 3284 9629 3284 9613 3278 9607
TIME...MOT...LOC 2131Z 231DEG 22KT 3262 9650
AJSLocal storm report, May 19, 4:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 N CRANDALL 32.69N 96.45W
05/19/2015 E1.00 INCH KAUFMAN TX FIRE DEPT/RESCUE
QUARTER SIZE HAIL NEAR I-20 AT FM741Special weather statement, May 19, 5:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 525 PM CDT TUE MAY 19 2015 TXZ116-192315- PALO PINTO TX- 525 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PALO PINTO COUNTY UNTIL 615 PM CDT... AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GORDON...OR 18 MILES NORTHEAST OF RANGER...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINERAL WELLS...GORDON...STRAWN AND MINGUS. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 370 AND 389. LAT...LON 3286 9806 3251 9807 3252 9853 3267 9858 TIME...MOT...LOC 2225Z 249DEG 30KT 3261 9841 AJS
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
10.6 hours before the tornado, 131 km from the path. May 19, 2015.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 2039 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Fort Worth, TX (KFWD), 00:00Z
1.4 hours after it, 131 km from the path. May 20, 2015.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -38 J/kg
- Surface CAPE
- 3202 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 26.2
- 0-3 km lapse rate
- 6.2 K/km
The radar
The Dyess AFB radar (KDYX), 111 km away, was scanning. The volume nearest the touchdown began at 22:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:05 UTC | HAIL 1 | 1 E Megargel | Archer, TX | SPOTTER ESTIMATED PENNY TO QUARTER SIZED HAIL. |
| 22:32 UTC | TORNADO | 10 E Olney | Young, TX | TORNADO REPORTED APPROXIMATELY 10 MILES EAST OF OLNEY, NO DAMAGE REPORTED AT THIS TIME. |
| 23:09 UTC | HAIL 1 | Antelope | Jack, TX | QUARTER SIZE HAIL IN ANTELOPE |
| 23:17 UTC | HAIL 1.75 | Antelope | Jack, TX | GOLF BALL SIZE HAIL IN ANTELOPE |
| 23:20 UTC | HAIL 2.75 | 4 E Antelope | Jack, TX | BASEBALL SIZE HAIL |
| 23:30 UTC | HAIL 4 | 15 Nnw Jacksboro | Jack, TX | $$ |
| 23:45 UTC | TORNADO | 4 S Joy | Clay, TX | BRIEF TOUCHDOWN |
| 23:57 UTC | HAIL 1.25 | 2 W Graham | Young, TX | $$ |
| 00:04 UTC | TORNADO | 3 Sw Buffalo Springs | Clay, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 19, 2015
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 12:25 PM CDT | EF0 | Lee, TX | 2.1 | 100 | 1 | $10,000 | |
| May 19 | 2:40 PM CDT | EF0 | McClain, OK | 0.1 | 20 | |||
| May 19 | 2:51 PM CDT | EF0 | McClain, OK | 0.1 | 20 | |||
| May 19 | 3:18 PM CDT | EF0 | Upton, TX | 0.1 | 50 | |||
| May 19 | 3:21 PM CDT | EF0 | Ellis, TX | 4.7 | 80 | $120,000 | ||
| May 19 | 3:22 PM CDT | EF0 | Cleveland, OK | 0.1 | 20 | |||
| May 19 | 3:25 PM CDT | EF0 | Upton, TX | 0.2 | 100 | |||
| May 19 | 3:25 PM CDT | EF0 | Pecos, TX | 0.8 | 150 | |||
| May 19 | 3:33 PM CDT | EF0 | Wichita, TX | 0.2 | 30 | |||
| May 19 | 3:54 PM CDT | EF0 | Tillman, OK | 1.0 | 400 | |||
| May 19 | 4:12 PM CDT | EF0 | Pecos, TX | 2.9 | 150 | |||
| May 19 | 4:19 PM CDT | EF0 | Pottawatomie, OK | 0.1 | 20 | |||
| May 19 | 4:27 PM CDT | EF0 | Pecos, TX | 1.6 | 100 | |||
| May 19 | 5:07 PM CDT | EF0 | Pecos, TX | 0.8 | 100 | |||
| May 19 | 5:08 PM CDT | EF0 | Pecos, TX | 0.5 | 50 | |||
| May 19 | 5:33 PM CDT | EF0 | Young, TX | 0.3 | 70 | |||
| May 19 | 5:55 PM CDT | EF0 | Archer, TX | 0.2 | 30 | |||
| May 19 | 6:16 PM CDT | EF0 | Jefferson, OK | 1.0 | 400 | |||
| May 19 | 6:19 PM CDT | EF0 | Palo Pinto, TX | 0.5 | 75 | |||
| May 19 | 6:20 PM CDT | EF0 | Wichita, TX | 1.0 | 50 | |||
| May 19 | 6:20 PM CDT | EF0 | Jack, TX | 0.7 | 80 | |||
| May 19 | 6:21 PM CDT | EF0 | Clay, TX | 1.0 | 200 | |||
| May 19 | 6:23 PM CDT | EF0 | Jefferson, OK | 1.0 | 250 | |||
| May 19 | 6:40 PM CDT | EF0 | Jefferson, OK | 2.0 | 200 | |||
| May 19 | 6:45 PM CDT | EF0 | Clay, TX | 0.2 | 30 | |||
| May 19 | 7:23 PM CDT | EF0 | Palo Pinto, TX | 2.5 | 75 | |||
| May 19 | 7:29 PM CDT | EF1 | Palo Pinto, TX | 0.8 | 200 | $230,000 | ||
| May 19 | 8:55 PM CDT | EF0 | Carter, OK | 0.3 | 30 | |||
| May 19 | 9:18 PM CDT | EF0 | Jack, TX | 4.2 | 80 | $150,000 | ||
| May 19 | 9:35 PM CDT | EF0 | Carter, OK | 1.5 | 50 | |||
| May 19 | 9:39 PM CDT | EF0 | Wise, TX | 2.0 | 80 | $80,000 | ||
| May 19 | 9:41 PM CDT | EF1 | Wise, TX | 1.8 | 100 | $450,000 | ||
| May 19 | 9:54 PM CDT | EF1 | Wise, TX | 2.5 | 110 | $300,000 | ||
| May 19 | 10:36 PM CDT | EF1 | Wise, TX | 1.9 | 90 | $120,000 | ||
| May 19 | 11:04 PM CDT | EF0 | Jack, TX | 0.2 | 30 | $80,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.